Published: October 2009
A Rare Presentation of Mycosis Fungoides Mimicking Psoriasis VulgarisDoukaki S. · Aricò M. · Bongiorno M.R.
Department of Dermatology, University of Palermo, Palermo, Italy
Maria Rita Bongiorno, MD
Department of Dermatology, University of Palermo, Via del Vespro 131
IT–90127 Palermo (Italy)
Tel. +39 091 655 4001, Fax +39 091 655 4002, E-Mail firstname.lastname@example.org
Do you have an account?
Mycosis fungoides (MF) is an uncommon primary cutaneous lymphoma with a wide spectrum of clinicopathological manifestations. Diagnosis can be difficult in its early stages given the considerable overlap with more common benign dermatoses. We report an unusual case of MF in a 52-year-old male presenting with psoriasiform plaques on the palms and the soles who rapidly developed additional lesions on the scalp, limps and trunk. Punch biopsy of the face was obtained for routine histology and immunohistochemical stains. Chest X-ray, total body computed tomography scanning and excisional biopsy of the inguinal lymph node were performed. Review of the face biopsy revealed a diffuse dermal infiltrate containing a high number of atypical lymphocytes showing a CD3+, CD4+, CD45RO+, CD8–, CD20– immunophenotype and epidermotropism. Findings were consistent with tumor stage MF (stage IIB, T3 N1 M0). We report a rare presentation of MF mimicking psoriasis vulgaris.
© 2009 S. Karger AG, Basel
Article / Publication Details
Open Access License / Drug Dosage / DisclaimerOpen Access License: This is an Open Access article licensed under the terms of the Creative Commons Attribution-NonCommercial 3.0 Unported license (CC BY-NC) (www.karger.com/OA-license), applicable to the online version of the article only. Distribution permitted for non-commercial purposes only.
Drug Dosage: The authors and the publisher have exerted every effort to ensure that drug selection and dosage set forth in this text are in accord with current recommendations and practice at the time of publication. However, in view of ongoing research, changes in government regulations, and the constant flow of information relating to drug therapy and drug reactions, the reader is urged to check the package insert for each drug for any changes in indications and dosage and for added warnings and precautions. This is particularly important when the recommended agent is a new and/or infrequently employed drug.
Disclaimer: The statements, opinions and data contained in this publication are solely those of the individual authors and contributors and not of the publishers and the editor(s). The appearance of advertisements or/and product references in the publication is not a warranty, endorsement, or approval of the products or services advertised or of their effectiveness, quality or safety. The publisher and the editor(s) disclaim responsibility for any injury to persons or property resulting from any ideas, methods, instructions or products referred to in the content or advertisements.